Alert archive / Oklahoma / Wind Advisories in 2020

Wind Advisory 2, NWS Norman, OK

February 25, 202018 counties in Oklahoma; 8 counties in Texas

NWS Norman, OK issued this wind advisory at Feb 25, 2020, 12:51 PM CST for 18 counties in Oklahoma; 8 counties in Texas. It took effect at Feb 25, 2020, 3:00 PM CST. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Feb 25, 2020, 12:51 PM CST (18:51 UTC)
In effect from
Feb 25, 2020, 3:00 PM CST
Expired
Feb 25, 2020, 7:51 PM CST
In force
5 hr
Issued by
NWS Norman, OK
All 26 counties

Beckham County, OK, Caddo County, OK, Comanche County, OK, Cotton County, OK, Custer County, OK, Dewey County, OK, Ellis County, OK, Greer County, OK, Harmon County, OK, Harper County, OK, Jackson County, OK, Jefferson County, OK, Kiowa County, OK, Roger Mills County, OK, Stephens County, OK, Tillman County, OK, Washita County, OK, Woodward County, OK, Archer County, TX, Baylor County, TX, Clay County, TX, Foard County, TX, Hardeman County, TX, Knox County, TX, Wichita County, TX, Wilbarger County, TX

The radar

The Altus AFB radar (KFDR), 48 km from the middle of the area, began a volume at 18:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 6.9 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2020-02-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2020-02-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -168 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
809 m above ground
0-6 km bulk shear
64 kt
0-1 km storm-relative helicity
-168 m²/s²
0-3 km storm-relative helicity
1 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

819 
WWUS74 KOUN 251851
NPWOUN

URGENT - WEATHER MESSAGE
National Weather Service Norman OK
1251 PM CST Tue Feb 25 2020

OKZ004-009-010-014>016-021>023-033>039-044-045-TXZ083>090-260600-
/O.NEW.KOUN.WI.Y.0002.200225T2100Z-200226T0600Z/
Harper-Ellis-Woodward-Roger Mills-Dewey-Custer-Beckham-Washita-
Caddo-Harmon-Greer-Kiowa-Jackson-Tillman-Comanche-Stephens-Cotton-
Jefferson-Hardeman-Foard-Wilbarger-Wichita-Knox-Baylor-Archer-
Clay-
Including the cities of Buffalo, Laverne, Shattuck, Arnett, Gage,
Fargo, Woodward, Cheyenne, Hammon, Seiling, Vici, Taloga, Leedey,
Weatherford, Clinton, Elk City, Sayre, Cordell, Burns Flat, 
Sentinel, Anadarko, Hinton, Hollis, Mangum, Granite, Hobart, 
Snyder, Altus, Frederick, Lawton, Duncan, Walters, Temple, 
Waurika, Ringling, Ryan, Quanah, Crowell, Vernon, Sheppard AFB, 
Wichita Falls, Munday, Knox City, Seymour, Archer City, Holliday,
Lakeside City, Scotland, and Henrietta
1251 PM CST Tue Feb 25 2020

...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT CST TONIGHT...

* WHAT...Northwest winds 20 to 30 mph with gusts 40 to 50 mph
  expected.

* WHERE...Western Oklahoma and western north Texas.

* WHEN...Until midnight CST tonight.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...Caution is advised for high profile and
  light weight vehicles, especially on east-west oriented roads.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
1 follow-up statement
121 
WWUS74 KOUN 260151
NPWOUN

URGENT - WEATHER MESSAGE
National Weather Service Norman OK
751 PM CST Tue Feb 25 2020

OKZ004-009-010-014>016-021>023-033>039-044-045-TXZ083>090-260300-
/O.CAN.KOUN.WI.Y.0002.000000T0000Z-200226T0600Z/
Harper-Ellis-Woodward-Roger Mills-Dewey-Custer-Beckham-Washita-
Caddo-Harmon-Greer-Kiowa-Jackson-Tillman-Comanche-Stephens-Cotton-
Jefferson-Hardeman-Foard-Wilbarger-Wichita-Knox-Baylor-Archer-
Clay-
Including the cities of Buffalo, Laverne, Shattuck, Arnett, Gage,
Fargo, Woodward, Cheyenne, Hammon, Seiling, Vici, Taloga, Leedey,
Weatherford, Clinton, Elk City, Sayre, Cordell, Burns Flat, 
Sentinel, Anadarko, Hinton, Hollis, Mangum, Granite, Hobart, 
Snyder, Altus, Frederick, Lawton, Duncan, Walters, Temple, 
Waurika, Ringling, Ryan, Quanah, Crowell, Vernon, Sheppard AFB, 
Wichita Falls, Munday, Knox City, Seymour, Archer City, Holliday,
Lakeside City, Scotland, and Henrietta
751 PM CST Tue Feb 25 2020

...WIND ADVISORY IS CANCELLED...

Gusty north winds will continue through the night, however speeds
will remain below advisory levels.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this wind advisory went out at Feb 25, 11:45 AM CST, 1 hour 6 minutes earlier.

Area forecast discussion, Feb 25, 11:45 AM CST, 1 hour 6 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Norman OK
1145 AM CST Tue Feb 25 2020

...New AVIATION...

.SHORT TERM...
(This afternoon through Wednesday)
Issued at 1001 AM CST Tue Feb 25 2020

Adjusted pops, weather, and snowfall amounts for this evening and
overnight. Overall, precipitation will be light on average, but
cannot rule out isolated areas of at least a couple of inches
tonight, mainly north and east of the OKC metro area. The incoming
system is quite cold and will likely be more efficient at snow
production than some models will indicate. An advisory for
portions of the forecast area appear possible, and if needed,
will be issued this afternoon.

&&

.LONG TERM...
(Wednesday through Monday)
Issued at 332 AM CST Tue Feb 25 2020

Wednesday will be chilly and breezy in the morning, but as an
upper-level ridge builds over the Plains, temperatures will tend
upward for the remainder of the week. No precipitation is
expected from Wednesday through Saturday. Downslope winds this
weekend will bring temperatures up into the 70s F across much of
the area during the afternoons.

As the upper ridge continues to shift east, a large trough to the
west will come closer during the weekend. By Sunday night, it will
be close enough for warm-air/moist advection aloft to generate a
few showers and perhaps thunderstorms, mainly over southeast
Oklahoma.

Models are in relatively poor agreement on how to handle the
storm system after Saturday. The system does appear somewhat
disorganized, so for now we will plan on scattered showers...and a
few thunderstorms (mainly in the south) on Monday, continuing
beyond the range of this forecast.

&&

.AVIATION...
(18Z TAFS)
Issued at 1141 AM CST Tue Feb 25 2020

VFR evolving into MVFR to IFR late this afternoon and evening as
cold core system drifts south out of Kansas. Widespread, mainly
light, precipitation will spread from north to south after about
22Z. Initially, precipitation will be rain but a fairly quick
transition to snow expected this evening as very cold temperatures
aloft move over the region and lower level cold advection
increases. There will be chances for more convective-type
rain/snow from KPNC down toward KOKC from about 03Z to 09Z with
main impact IFR. Strong northerly winds will also dominate most of
the forecast with some decrease toward end of forecast period.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  49  29  44  27 /  10  40   0   0
Hobart OK         49  27  47  26 /  10  20   0   0
Wichita Falls TX  55  31  49  29 /   0  10   0   0
Gage OK           39  22  44  25 /  40  40   0   0
Ponca City OK     42  26  42  24 /  70  60   0   0
Durant OK         57  34  46  28 /  10  30   0   0

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...None.
TX...None.
&&

SHORT TERM...11
LONG TERM....23
AVIATION...11
Hazardous weather outlook, Feb 25, 12:05 PM CST, 46 minutes before
Hazardous Weather Outlook
National Weather Service Norman OK
1205 PM CST Tue Feb 25 2020

OKZ004>048-050>052-TXZ083>090-261815-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
1205 PM CST Tue Feb 25 2020

This hazardous weather outlook is for portions of northern...
western...central...and southern Oklahoma...and western north
Texas.

.DAY ONE...Today and Tonight...

.Winter Weather...
Rain is expected to change to snow over much of central and
northern Oklahoma this evening and tonight. Accumulations will be
mostly under one inch, with isolated areas up to two inches,
especially across northern Oklahoma.

.Wind
Strong, gusty northwest winds are expected late this afternoon
through late this evening across much of western Oklahoma. Wind
gusts of 40 to 50 mph are possible, especially this evening.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday...

.Thunderstorms...
Isolated thunderstorms will be possible Monday across southern
and eastern Oklahoma.

Get graphics and more details at weather.gov/norman...and follow
our weather forecast office on Twitter and Facebook.

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 24, 6:54 PM CSTSpecial Weather StatementOUNHarper36 min
Feb 24, 7:37 PM CSTSpecial Weather StatementOUNEllis, Harper38 min

Nearby

Wind Advisories in Oklahoma, 2020Wind Advisories in Texas, 2020Every wind advisory in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.